Flood, Muhlenberg
- When
- February 25, 12:00 PM CST to February 28, 11:59 PM CST
- Where
- Muhlenberg County, 0.31 mi WSW of Paradise to 0.52 mi WSW of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.268, -86.985
Spring river flooding arrived early across the region. Two heavy rainfall events during the last week of the month produced 3 to 6 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Spring river flooding arrived early across the region. Two heavy rainfall events during the last week of the month produced 3 to 6 inches. The flooding was enhanced by snowmelt following the snowy weather of January into early February. Both the Green and Ohio Rivers rose above flood stage at many locations during the last few days of the month. The flooding along both rivers was minor in February, consisting of flooded lwo-lying fields. However, the rivers continued rising in March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 25, 5:32 AM CST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 532 AM CST FRI FEB 25 2011 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE && .DISCUSSION... SYSTEM DEPARTED WITH FLURRIES ON THE BACK SIDE...SHOULD WANE/DISSIPATE BY 12Z OR SHORTLY THEREAFTER. GUSTY WINDS THE SAME. DRY WEATHER PATTERN RETURNS AND HOLDS THRU SATURDAY. SATURDAY NIGHT/BY 12Z SUN...MOISTURE ADVECTION ON DEEPENING SWLY FLOW ALOFT WILL KICK IN. RIGHT NOW...ONLY GFS MODELS QPF BY 12Z SUN. THEREFORE WE'LL HOLD OFF POPS TIL SUNDAY...WHEN DEVELOPING LOW PRESSURE SYSTEM EVOLVES THRU PLAINS AND LIFTS WARM FRONT INTO OUR VICINITY. STRONGER ASCENT ON WARM AIR UPGLIDE WILL INITIATE SHOWERS/THUNDERSTORMS AS ELEVATED AND EVEN SURFACE BASED INDICES SUPPORT CONVECTIVE POTENTIAL. PWS AGAIN APPROACH 99TH PERCENTILE BY 00Z-06Z MONDAY...SO HEAVY RAINS WILL BE POSSIBLE BY SUNDAY NIGHT. SYSTEM MOVES THRU MOST OF FA BY 12Z MON...GFS BEING A LITTLE FASTER THAN THE NAM BUT BOTH MODELS GETTING BRUNT OF SYSTEM THRU ALL BUT FAR EAST BY MON AM. THUS WE BROKE MON POP INTO 6 HOUR PERIODS AND CARRIED THRU AM HOURS ONLY/EAST...WITH WRAP AROUND LIFTING THRU AND EFFECTIVELY POPS ENDING BY 18Z. SURFACE HIGH PRESSURE BUILDS IN NEXT AND DRIER AIR AGAIN TAKES OVER. && .AVIATION... BLANKET OF LOW CLOUDS ASSOCIATED WITH COLDER NORTH WINDS WILL LINGER THROUGH MOST OF THE DAY. CIGS WILL BE FAIRLY UNIFORM AS THEY SLOWLY RISE THROUGH THE MVFR RANGE DURING THE DAY. WINDS WILL SLACKEN GRADUALLY. THERE IS CONSIDERABLE MODEL VARIABILITY AS TO WHEN THE LOW CLOUDS WILL CLEAR. EARLIEST TIME WOULD BE AROUND 00Z...AND THERE IS A LOW PROBABILITY THAT MVFR CIGS WOULD PERSIST THROUGH 06Z. THIS FORECAST WILL BE CONSISTENT WITH EARLIER FORECASTS...STICKING WITH CLEARING AROUND 00Z. A MID TO HIGH CLOUD DECK WILL ARRIVE TONIGHT AS LOW CLOUDS DEPART. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 316 AM CST FRI FEB 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 316 AM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT REFER TO FLOOD WARNINGS AND RELATED STATEMENTS FOR UPDATED FLOODING INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER CHANCE OF THUNDERSTORMS WITH HEAVY RAIN AND SEVERE WEATHER POTENTIAL EXISTS SUNDAY AND SUNDAY NIGHT. WHILE HEAVY RAIN WILL BE THE PRIMARY THREAT...DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AGAIN SUNDAY AFTERNOON OR EVENING.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282309, 282308, 282310.